MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI CANN MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI CANN MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.606.740
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: mnh,, mni, kwq, kwp.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during posterior spinal fusion, a whole place a titanium cannulated matrix polyaxial screw into the right side of s1 the tulip of the screw disengaged from the screw. the shaft of the screw was removed.There was no fragment generated.It was removed easily without additional intervention.  there was a surgical delay of 10 minutes.The procedure was completed successfully with no patient consequence.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity #1).
 
Event or Problem Description
It was reported that on (b)(6) 2019, during posterior spinal fusion, the surgeon was placing a titanium cannulated matrix polyaxial screw on the right side of the patient at l5.While inserting the screw, the surgeon encountered hard bone and had difficulty advancing the screw.He put torque down on the screw driver which cause the ¿tulip¿ of the screw and the shaft of the screw to disengage and come apart.What was one piece became two.The shaft of the screw was removed.It was removed easily without additional intervention.There was no fragment generated.There was a surgical delay of ten (10) minutes.The procedure was completed successfully with no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.606.740, lot h686467: date of manufacture: july 20, 2018.Place of manufacture: brandywine.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Description of raw material review: no non-conformance reports (ncrs) were generated for the device's raw materials.Review of the device history records for the devices' raw materials showed that there were no issues with the product's raw materials that would contribute to this complaint action.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.A product investigation was completed: visual inspection performed at customer quality on the returned device observed fell off condition of screw shaft from the collet.Furthermore, a portion of screw head was broken.Broken fragments were not received at customer quality.Lastly stripping of screw head was also observed.No further issues were noted.The fell apart shaft and collet was able to be assembled during inspection attempts.However, shaft was not noted to be properly seated in collet portions with intended range of motion.The complaint condition is confirmed and the received condition agrees with the complaint description.Dimensional analysis at relevant portions were not performed as accurate measurements at the broken head edge and deformed screw head were not able to be obtained.A review of the current design drawing and the drawing revision at the time of manufacture was performed; no design issues were noted that would contribute to complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.No non-conformance reports (ncrs) were generated for the device's raw materials.Review of the device history records for the devices' raw materials showed that there were no issues with the product's raw materials that would contribute to this complaint action.A definitive root cause for the device damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7.0MM TI CANN MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8269107
Report Number2939274-2019-56020
Device Sequence Number2202639
Product Code NKB
UDI-Device Identifier10705034735627
UDI-Public(01)10705034735627
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.606.740
Device Catalogue Number04.606.740
Device Lot NumberH686467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer01/23/2019
02/14/2019
02/25/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/12/2019
02/22/2019
02/25/2019
Patient Sequence Number1
Patient Age62 YR